MAUDE Adverse Event Report: ARTIVION, INC. ¿ KENNESAW PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT

ARTIVION, INC. ¿ KENNESAW PULMONARY VALVE & CONDUIT SG; HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Model Number SGPV00
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Stroke/CVA (1770); Endocarditis (1834); Stenosis (2263)
Type of Reportable Event Death
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the notification from "two publications were reviewed related to the canadian ross registry database, the publications are as follows: ¿pulmonary homograft dysfunction after the ross procedure using decellularized homografts¿a multicenter study¿.J thorac cardiovascsurg 2022;163:1296-305.¿the ross procedure is a safe and durable option in adults with infective endocarditis: a multicentre study¿.European journal of cardio-thoracic surgery 58 (2020) 537¿543.Both manuscripts are multicenter retrospective reviews of synergraft® pulmonary valves (cryolife®/artivion®, sgpv00) used for the ross procedure.The manuscripts collectively cover implants from 2000 ¿ 2019, with the overall use of 466 sgpv valves.It appears the 2020 publication may be a subset of the larger 2022 dataset.Pulmonary stenosis and reoperation were noted in the series as well as reinfection in the subgroup of patients presenting with endocarditis in the 2020 series.Authors conclude ¿the use of decellularized cryopreserved pulmonary homografts results in a low incidence of dysfunction and reintervention after the ross procedure.¿ ¿in selected patients with ie, the ross procedure is a safe and reasonable alternative with good mid-term outcomes.Freedom from recurrent infection on the pulmonary autograft is excellent, labelporting the notion that a living valve in the aortic position provides good resistance to infection.¿.
 
Additional Manufacturer Narrative
According to the notification "two publications were reviewed related to the canadian ross registry database, the publications are as follows: ¿pulmonary homograft dysfunction after the ross procedure using decellularized homografts¿a multicenter study¿.J thorac cardiovascsurg 2022;163:1296-305.¿the ross procedure is a safe and durable option in adults with infective endocarditis: a multicentre study¿.European journal of cardio-thoracic surgery 58 (2020) 537¿543.Both manuscripts are multicenter retrospective reviews of synergraft® pulmonary valves (cryolife®/artivion®, sgpv00) used for the ross procedure.The manuscripts collectively cover implants from 2000 ¿ 2019, with the overall use of 466 sgpv valves.It appears the 2020 publication may be a subset of the larger 2022 dataset.Pulmonary stenosis and reoperation were noted in the series as well as reinfection in the subgroup of patients presenting with endocarditis in the 2020 series.Authors conclude ¿the use of decellularized cryopreserved pulmonary homografts results in a low incidence of dysfunction and reintervention after the ross procedure.¿ ¿in selected patients with ie, the ross procedure is a safe and reasonable alternative with good mid-term outcomes.Freedom from recurrent infection on the pulmonary autograft is excellent, labelporting the notion that a living valve in the aortic position provides good resistance to infection.¿ multiple attempts to obtain additional information have gone unmet.No additional information forthcoming.The available information was reviewed.No additional information is available regarding the specific time to occurrence of any of these events or if they were mutually exclusive events per patient or the relation to the use of the homografts.The cardiac homografts undergo inspection by the dissector as well as by the inspector prior to final packaging.The instructions for use (ifu) lists valvular and conduit stenosis, valvular and perivalvular insufficiency (regurgitation), microbial infection (endocarditis) and death as known adverse events with the use of cardiac homografts and have been reported with other heart valve prostheses and should be considered in the decision of graft selection.Stenosis can clinically present as higher gradients on diagnostic evaluations.Hemorrhage may be attributed to degeneration or dehiscence, but the location of this is not clearly defined in the details of the manuscript, so it remains unclear of the relation to the homograft placement.Given the complicated medical comorbidities of this patient population, it is plausible that the reported pulmonary infection, stroke, and pacemaker placement(s) are not unexpected clinical sequelae.Established treatment paradigms for any of these events may be reoperation.Due to the limited information, it cannot be determined if the reported events are directly related to the homografts.The adverse events reported in the publications are not unexpected clinical outcomes with the use of homografts in this patient population.Adequate precautions are listed in the ifu.The sg cryopreserved human tissue a/dfmea and pfmea were reviewed and the reported events are addressed.This complaint reports adverse events (ae) identified in literature and does not specify potential causes of failure.Due to the limited information and unknown time to events, it cannot be determined if the reported events are directly related to the allografts.As such, no risk occurrence analysis was performed in this report.The reported event will continue to be monitored for trends.No updates to the rmf are needed in response to this complaint.Risk has been reduced as low as possible and overall residual risk is acceptable.There is no indication that an error or deficiency occurred at artivion and the ifu adequately communicates risk; therefore a capa evaluation is not warranted at this time.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.No actions are required at this time.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
PULMONARY VALVE & CONDUIT SG
Common Device Name
HEART VALVE, MORE THAN MINIMALLY MANIPULATED ALLOGRAFT
Manufacturer (Section D)
ARTIVION, INC. ¿ KENNESAW
1655 roberts boulevard nw
kennesaw GA 30144
Manufacturer (Section G)
ARTIVION, INC. ¿ KENNESAW
1655 roberts boulevard nw
kennesaw GA 30144
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key20600408
Report Number1063481-2024-00023
Device Sequence Number18343957
Product Code OHA
UDI-Device Identifier00877234000447
UDI-Public00877234000447
Combination Product (Y/N)N
PMA/510(K) Number
K092021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSGPV00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other; Hospitalization;
Patient SexUnknown